Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 195, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 5, 2000, 3:54 PM CDT for Nodaway County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 5, 2000, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 164 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:30 PM CDT | Thunderstorm Wind 52 E | Guilford, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WUUS53 KEAX 052056 COR SVRMCI MOC147-052200- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 PM CDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NODAWAY COUNTY IN NORTHWEST MISSOURI THIS INCLUDES THE CITY OF MARYVILLE * UNTIL 500 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PICKERING...OR ABOUT 11 MILES NORTH OF MARYVILLE...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARYVILLE AT 410 PM CDT ARKOE AT 420 PM CDT BARNARD AT 430 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. 88
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:31 AM CDT, 14 hours 23 minutes earlier.
Area forecast discussion, Jul 5, 1:31 AM CDT, 14 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 131 AM CDT WED JUL 5 2000 ...MAIN CONCERN NEXT 5 DAYS WILL BE HEAT AND HUMIDITY... UPPER LEVEL ANALYSIS SHOWS WARM AIR IN PLACE AT ALL LEVELS WITH SOME LOW AND MID LEVEL MOISTURE STILL REMAINING. 06Z SURFACE ANALYSIS SHOWED A POSSIBLE WEAK BOUNDARY RUNNING FROM NW MO THROUGH ABOUT CDJ TO NORTH OF STL. MODELS ALL INDICATING THAT THE UPPER LEVEL RIDGE ASVERTISED TO BE HERE A FEW DAYS AGO WILL FINALLY START TO BUILD ACROSS THE CWA. WHAT THIS WILL MAINLY ENTAIL IS THE LOSS OF UPPER LEVEL SUPPORT FOR LATE NIGHT CONVECTION AND SLIGHTLY MORE STABLE AIR WITH A VERY WARM COLUMN OF AIR. BIGGEST DIFFERENCE TODAY FROM THE LAST COUPLE WILL BE THE LACK OF MCS DEBRIS. MODELS AND LATEST IR LOOP STILL HINTING AT SOME RESIDUAL LOW AND MID LEVEL MOISTURE HANGING AROUND TODAY BUT WE SHOULD SEE MORE SUN. THUS...WITH 850MB TEMPS SIMILAR TO LAST FEW DAYS WOULD THINK HIGHS SHOULD BE A FEW DEGREES WARMER...EVEN THOUGH A FAIRLY MOIST GROUND FROM THE RAIN OVER THE LAST MONTH EXISTS. FEEL THAT THE FWC A LITTLE COOL AND WILL LEAN TOWARDS LATEST ZFP AND FAN GUIDANCE. TONIGHT...ETA HINTING AT A CONVECTIVE VORT MAX MOVING INTO NORTHEAST CWA AND THIS IS HANDLED IN THE LATEST ZFP. AVN AND CANDIAN APPEAR TO WANT TO KEEP THE MAJORITY OF THE ACIVITY TO OUR NORTH BUT CANNOT SEE A SOLID REASDON TO REMOVE THE POPS...ESPECIALLY LOOKING AT THE LATEST ETA. THURSDAY THROUGH THE WEEKEND. VERY WARM AND MAINLY DRY. RIDGE APPEARS TO PUMP UP ENOUGH THAT ALL UPPER LEVEL ENERGY WILL BE FAR NORTH OF THE CWA THROUGH MONDAY. NOT A LOT IN THE WAY OF CLOUD COVER EITHER SO HOT AND HUMID. .EAX...NONE 18
In the hours before
Special weather statement, Jul 5, 1:00 PM CDT, 2 hours 54 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUL 5 2000 FORECAST: THUNDERSTORMS ARE STILL A POSSIBILITY OVER EXTREME NORTHERN MISSOURI THIS AFTERNOON AND TONIGHT. THUNDERSTORMS TRACKING NORTH OF THE IOWA MISSOURI BORDER MAP DIP SOUTHWARD INTO EXTREME NORTHERN MISSOURI THIS AFTERNOON. THEN A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHEAST NEBRASKA THIS EVENING AND MOVE SOUTHEAST OVERNIGHT. THESE STORMS COULD AFFECT AREAS NORTH OF A ROCKPORT MISSOURI TO MOBERLY MISSOURI LINE. THERE IS A MINOR THREAT THAT SOME OF THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LIGHTNING. OTHERWISE...HOT AND HUMID CONDITIONS WILL BE THE MAIN STORY SOUTH OF THIS LINE WITH HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. NO RELIEF APPEARS TO BE IN SIGHT WITH VERY HOT CONDITIONS PERSISTING INTO THE WEEKEND. DISCUSSION: A WARM FRONT OVER EXTREME NORTHERN MISSOURI WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND ENHANCEMENT ALONG THE MISSOURI IOWA BORDER THIS AFTERNOON. AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS...A CAP PROHIBITING THUNDERSTORM DEVELOPMENT WILL RESULT OVER THE SOUTHERN TWO THIRDS OF THE OUTLOOK AREA. IF ANOTHER THUNDERSTORM COMPLEX DEVELOPS TONIGHT OVER EASTERN NEBRASKA CONDITIONS ARE FAVORABLE FOR IT TO DRIFT INTO NORTHERN MISSOURI. 88
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:01 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 59 min |
| Jul 5, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 63 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Livingston | 39 min |
| Jul 5, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 31 min |
| Jul 5, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 57 min |
| Jul 5, 6:40 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.